Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 439, NWS Little Rock, AR

August 6, 2003Dallas County, Grant County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 6, 2003, 4:52 PM CDT for Dallas County, Grant County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2003, 4:52 PM CDT (21:52 UTC)
Expired
Aug 6, 2003, 5:25 PM CDT
In force
33 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Dallas County, AR, Grant County, AR

The radar

The Little Rock radar (KLZK), 83 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 1:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1285 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
1334 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:45 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 6, 2:45 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
245 PM CDT WED AUG 6 2003

SURFACE LOW HAS CONSOLIDATED OVER CENTRAL ARKANSAS...AND BOUNDARY
THAT WAS TO OUR NORTH HAS JUMPED INTO PLACE. NORTH WINDS HAVE
STARTED TO DROP DEW POINTS FROM NORTH TO SOUTH ALREADY. NORTHWEST
FLOW SOUTH KEEP PUSHING THIS SYSTEM TO THE SOUTHEAST OUT OF OUR
STATE OVERNIGHT. CHANCE POPS OVERNIGHT...THE DRYING OUT THE FORECAST
UNTIL THE EXTENDED PORTION. HI WENT QUITE HIGH TODAY...BUT COOLER
AND DRIER AIR SHOULD LOWER THOSE VALUES BELOW THE MAGIC 105.

HRO   67  87  68  88 /  10  10   5   5
LIT   73  91  71  94 /  10  10   5   5
HOT   74  92  72  94 /  10  10   5   5
PBF   73  91  72  95 /  20  10   5   5

.LZK...NONE.

32
Hazardous weather outlook, Aug 6, 2:00 PM CDT, 2 hours 52 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
200 PM CDT WED AUG 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS ARE COMBINING WITH AN
UPPER LEVEL DISTURBANCE TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE CENTRAL AND SOUTHEASTERN SECTIONS OF THE
STATE. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF REACHING
SEVERE LIMITS...WITH LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE
WEEKEND AND EARLY NEXT WEEK. HOWEVER...NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING IN CENTRAL
AND SOUTHEAST ARKANSAS.

58

In the hours before

Local storm report, Aug 6, 4:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 PM CDT WED AUG 6 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    DANVILLE                  AR   .75 INCH HAIL
08/06/03   YELL                           REPORTED BY LAW
                                          ENFORCEMENT

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 11:30 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion55 min
Aug 6, 2:48 PM CDTSevere Thunderstorm WarningLZKLonoke52 min
Aug 6, 2:58 PM CDTSevere Thunderstorm WarningLZKSharp42 min
Aug 6, 4:02 PM CDTSevere Thunderstorm WarningLZKGrant43 min
Aug 6, 4:26 PM CDTSevere Thunderstorm WarningLZKHot Spring34 min
Aug 6, 4:29 PM CDTSevere Thunderstorm WarningLZKYell41 min
Aug 6, 4:43 PM CDTSevere Thunderstorm WarningLZKWhite47 min
Aug 6, 5:00 PM CDTSevere Thunderstorm WarningLZKClark45 min
Aug 6, 5:43 PM CDTFlash Flood WarningLZKDrew2 hr
Aug 6, 6:44 PM CDTFlash Flood WarningLZKBradley2 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.